MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION NAVIFLEX RX DELIVERY SYSTEM; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION NAVIFLEX RX DELIVERY SYSTEM; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00535060
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/21/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Initial reporter state: (b)(6).(b)(4).The device has not been received for analysis.Upon receipt and completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental mdr will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation that an advanix pancreatic stent was used during a pancreatic stent placement procedure in the pancreatic duct, performed on (b)(6) 2020.According to the complainant, during the procedure and inside the patient, when the physician attempted to deploy the stent, there was difficulty in releasing and it was noticed that the stent was buckled, however, the advanix pancreatic stent was deployed and successfully completed the procedure.There were no patient complications reported as a result of this event.
 
Additional Manufacturer Narrative
Block e1: initial reporter state: (b)(6).Block h6: device code 2976 captures the reportable event of stent material deformation.Block h10: the returned naviflex rx pancreatic delivery system was analyzed, and a visual evaluation noted that the working length was severely kinked and stretched in the middle and the proximal section of the delivery system.Due to the condition of the device, functional test could not be performed.No other issues with the device were noted.The reported event was confirmed.Based on the product analysis, it is most likely that procedural factors encountered during the procedure could have affected the device performance and its integrity.Handling and manipulation of the device during its use can lead to kink/bend the catheters, this condition can result in issues deploying the stent due to friction between the kinked areas in the catheters, continued attempts to release the stent or force retracting the pull wire in order to release the stent can result in the guide catheter stretching.Therefore, adverse event related to procedure is selected as the most probable root cause for the complaint.A review of the manufacturing documentation for this device revealed that no anomalies or deviations related to the event occurred during manufacturing.
 
Event or Problem Description
It was reported to boston scientific corporation that an advanix pancreatic stent was used during a pancreatic stent placement procedure in the pancreatic duct, performed on (b)(6)2020.According to the complainant, during the procedure and inside the patient, when the physician attempted to deploy the stent, there was difficulty in releasing and it was noticed that the stent was buckled, however, the advanix pancreatic stent was deployed and successfully completed the procedure.There were no patient complications reported as a result of this event.

Brand Name
NAVIFLEX RX DELIVERY SYSTEM
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key10395884
Report Number3005099803-2020-03276
Device Sequence Number16795704
Product Code FGE
UDI-Device Identifier08714729856221
UDI-Public08714729856221
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K133700
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/22/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/28/2021
Device Model NumberM00535060
Device Catalogue Number3506
Device Lot Number0025548841
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/10/2020
Initial Date Received by Manufacturer 07/21/2020
Supplement Date Received by Manufacturer08/28/2020
Initial Report FDA Received Date08/12/2020
Supplement Report FDA Received Date09/22/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1